Alert archive / Oklahoma / Heat Advisories in 2020
Heat Advisory 13, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 16, 2020, 2:04 PM CDT for 19 counties in Oklahoma. It took effect at Jul 17, 2020, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2020, 2:04 PM CDT (19:04 UTC)
- In effect from
- Jul 17, 2020, 12:00 PM CDT
- Expired
- Jul 17, 2020, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS74 KTSA 161904 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 204 PM CDT Thu Jul 16 2020 OKZ060-061-064-170930- /O.CAN.KTSA.HT.Y.0012.000000T0000Z-200717T0100Z/ /O.NEW.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/ Tulsa-Rogers-Creek- Including the cities of Tulsa, Claremore, and Sapulpa 204 PM CDT Thu Jul 16 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... ...HEAT ADVISORY IS CANCELLED FOR THIS AFTERNOON... * WHAT...Heat index values up to 107 expected on Friday. Dangerous heat indices are no longer expected this afternoon due to outflow from previous storms and cloud cover. * WHERE...Tulsa, Rogers and Creek Counties. * WHEN...From noon to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ062-162015- /O.CAN.KTSA.HT.Y.0012.000000T0000Z-200717T0100Z/ Mayes- Including the city of Pryor 204 PM CDT Thu Jul 16 2020 ...HEAT ADVISORY IS CANCELLED... Dangerous heat indices are no longer expected this afternoon due to outflow from previous storms and cloud cover. $$ ARZ019-020-029-OKZ049-053-065>067-070>076-170930- /O.NEW.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/ /O.CON.KTSA.HT.Y.0012.000000T0000Z-200717T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 204 PM CDT Thu Jul 16 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... * WHAT...Heat index values between 105 and 108 are expected this afternoon and again on Friday afternoon. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Today's Heat Advisory expires at 8 PM CDT this evening. Friday's Heat Advisory is in effect from noon to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ054>056-059-170930- /O.NEW.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/ Osage-Washington OK-Nowata-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, and Pawnee 204 PM CDT Thu Jul 16 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Osage, Washington OK, Nowata and Pawnee Counties. * WHEN...From noon to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
4 follow-up statements
477 WWUS74 KTSA 170054 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 754 PM CDT Thu Jul 16 2020 ARZ019-020-029-OKZ049-053-065>067-070>076-170900- /O.EXP.KTSA.HT.Y.0012.000000T0000Z-200717T0100Z/ /O.CON.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 754 PM CDT Thu Jul 16 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 108 expected Friday afternoon. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Today's Heat Advisory expires at 8 PM CDT this evening. Friday's Heat Advisory is in effect from noon to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ054>056-059>061-064-170900- /O.CON.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek- Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, and Sapulpa 754 PM CDT Thu Jul 16 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY... * WHAT...Heat index values between 105 and 107 expected Friday afternoon. * WHERE...Tulsa, Rogers and Creek Counties. * WHEN...From noon to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
638 WWUS74 KTSA 170834 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 334 AM CDT Fri Jul 17 2020 OKZ057-058-062-171645- /O.EXA.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/ Craig-Ottawa-Mayes- Including the cities of Vinita, Miami, and Pryor 334 AM CDT Fri Jul 17 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 110 expected Friday afternoon. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From noon to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ049-053>056-059>061-064>067-070>076-171645- /O.CON.KTSA.HT.Y.0013.200717T1700Z-200718T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Pawnee, Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 334 AM CDT Fri Jul 17 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 110 expected Friday afternoon. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From noon to 8 PM CDT Friday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
215 WWUS74 KTSA 171827 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 127 PM CDT Fri Jul 17 2020 OKZ054>062-064-067-180100- /O.NEW.KTSA.HT.Y.0014.200718T1700Z-200719T0100Z/ /O.CON.KTSA.HT.Y.0013.000000T0000Z-200718T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner 127 PM CDT Fri Jul 17 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... * WHAT...Heat index values between 105 and 110 expected. * WHERE...Portions of northeast Oklahoma. * WHEN...The ongoing heat advisory expires at 8 PM CDT this evening. A heat advisory is in effect from noon to 8 PM CDT Saturday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ049-053-065-066-070>076-180100- /O.CON.KTSA.HT.Y.0013.000000T0000Z-200718T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Okemah, Okmulgee, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 127 PM CDT Fri Jul 17 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 110 this afternoon. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Now till 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
058 WWUS74 KTSA 180056 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 756 PM CDT Fri Jul 17 2020 OKZ054>062-064-067-180900- /O.EXP.KTSA.HT.Y.0013.000000T0000Z-200718T0100Z/ /O.CON.KTSA.HT.Y.0014.200718T1700Z-200719T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, and Wagoner 756 PM CDT Fri Jul 17 2020 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * WHAT...Heat index values 105 to near 110 expected Saturday afternoon. * WHERE...Portions of northeast Oklahoma. * WHEN...A heat advisory is in effect from noon to 8 PM CDT Saturday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ049-053-065-066-070>076-180200- /O.EXP.KTSA.HT.Y.0013.000000T0000Z-200718T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Okfuskee-Okmulgee- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Okemah, Okmulgee, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 756 PM CDT Fri Jul 17 2020 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Heat index values above 105 degrees are no longer expected this evening. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 16, 12:23 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 16, 12:23 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 PM CDT Thu Jul 16 2020
.DISCUSSION...
The 18Z TAF forecast discussion follows...
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail, outside of thunderstorm activity,
thru the period. A retreating outflow boundary and tail end of a
synoptic front are likely to focus scattered convection across far
NE OK and NW AR late this afternoon and into tonight, per latest
CAM guidance. Made adjustments to going TAFs to extend thunder
mention at KROG/KXNA/KFYV in the night. Expect MVFR and possibly
IFR conditions in the stronger storms should they impact the
airports thru tonight. The NE OK terminals may be just west of the
main area of expected convection, and thus have stayed
conservative with VCTS mention at those sites.
Lacy
&&
.PREV DISCUSSION... /Issued 939 AM CDT Thu Jul 16 2020/
UPDATE...
Several adjustments have been made to the forecast today based on
mesoscale trends. See discussion below.
DISCUSSION...
An overachieving complex of storms continues east across far
northeast Oklahoma this morning. The system should continue to
gradually weaken with time. An MCV has developed back in the
stratiform precip region and is located just north of the Oklahoma
border and will track east thru the day. An outflow boundary from
these storms stretches basically along I-44 and should retreat
some this afternoon. A stalled front stretches from far northwest
AR east to Cincinnati OH. Interaction between the boundaries and
the MCV is likely to force some scattered afternoon convection per
latest CAM guidance. Will continue to refine forecast if
necessary to pin down the areas with the higher chances, which as
of right now appears to be across far NW AR and along the KS/MO
borders. Enhanced shear in the vicinity of the MCS will raise
severe probs some. Hot and humid weather will continue south of
the storm complex and the going heat advisory will be left alone
for now.
Lacy
PREV DISCUSSION... /Issued 625 AM CDT Thu Jul 16 2020/
.UPDATE...
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions should prevail through the period, with low clouds
through the day expected to be above MVFR thresholds. The main
aviation concerns today will revolve around a couple of time
periods that could feature TSRA. First, a line of strong to severe
thunderstorms ongoing across N Central OK, moving E/NE, could
affect mainly BVO (with a nonzero chance of impacts to TUL/RVS as
well) prior to diminishing mid to late morning. Then, isolated to
scattered TSRA should develop during the afternoon, with the NW AR
terminals most likely to have on station impacts. Will carry VCTS
at all sites except MLC/FSM, with PROB30s featuring IFR
conditions at FYV/XNA/ROG. Winds should largely remain below 10
kts, except for areas that see convective wind impacts, which will
be included at BVO this morning.
PREV DISCUSSION... /Issued 245 AM CDT Thu Jul 16 2020/
DISCUSSION...
Early this morning a weak surface boundary was draped across
northwest AR into northeast OK, with mid/upper 70s dewpoints noted
south of the front. The thunderstorm complex currently entering
northwest OK will continue to weaken through the remainder of the
night, although a weak shortwave associated with this activity is
proggd to track east along the KS/OK border today. Various CAMs
solutions suggest isolated/widely scattered convection will be
possible near the weak boundary this afternoon and into the
evening, with a few strong/severe storms not out of the question.
Current Heat Advisory looks good, with no changes anticipated at
this time.
Hot and muggy conditions expected Friday and through the weekend,
as the upper ridge remains locked in across the southern CONUS.
Additional heat headlines will likely be necessary during some of
this time-frame. Extended guidance does suggest a weakness in the
ridging conditions toward the middle of next week, and the GFS is
certainly more bullish with its QPF next Tuesday/Wednesday. Will
stay closer to the lower NBM PoPs for now.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 95 76 98 79 / 20 10 0 0
FSM 97 76 98 76 / 20 10 20 0
MLC 96 75 96 76 / 10 0 20 0
BVO 91 74 97 76 / 40 20 0 0
FYV 91 74 93 73 / 40 50 40 0
BYV 92 74 93 74 / 50 70 60 0
MKO 94 75 96 75 / 10 0 0 0
MIO 92 74 96 75 / 40 80 30 0
F10 95 74 96 75 / 10 0 0 0
HHW 97 75 96 76 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060>062-
064>067-070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
AVIATION.....30Hazardous weather outlook, Jul 16, 1:17 PM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 117 PM CDT Thu Jul 16 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 117 PM CDT Thu Jul 16 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Northeast Oklahoma, Northwest Arkansas. ONSET...After 2 PM. HEAVY RAIN. RISK...Limited. AREA...Far Northeast Oklahoma, Northwest Arkansas. ONSET...After 7 PM. DANGEROUS HEAT. RISK...Elevated. AREA...Much of Eastern Oklahoma, West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are expected to develop this afternoon and into the early evening across far northeast Oklahoma and northwest Arkansas, near boundaries that have been laid out over the region. There is a limited threat of damaging winds and marginally severe hail with these storms. Persistent redevelopment is expected in the same region into the night near the boundaries, which could result in pockets of locally heavy rainfall. Afternoon heat indices are expected to reach dangerous levels across much of eastern Oklahoma and west central Arkansas. Some improvement is expected this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY...Dangerous Heat Potential. SUNDAY...No Hazards. MONDAY THRU WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The heat and humidity will continue into at least the early part of the weekend with maximum heat index values in excess of 105 degrees possible in at least a few spots. Slightly cooler conditions will be possible Sunday into early next week, but the heat will return toward the middle of next week. Afternoon thunderstorm chances may also return to primarily the higher terrain areas of western Arkansas next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 16, 8:35 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
835 AM CDT Thu Jul 16 2020
OKZ054>057-060>062-067-161430-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
Mayes OK-Wagoner OK-
835 AM CDT Thu Jul 16 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAIG...ROGERS...
NORTHEASTERN OSAGE...WESTERN MAYES...WASHINGTON...NOWATA...NORTHERN
WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 930 AM CDT...
At 835 AM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Chautauqua to near Ramona to Tulsa
International Airport. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Bartlesville...
Claremore... Nowata...
Pryor... Owasso...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Verdigris... Dewey...
Chouteau... Chelsea...
Inola... Locust Grove...
Sperry... Oologah...
Adair... South Coffeyville...
This includes Interstate 44 between mile markers 229 and 280.
LAT...LON 3700 9541 3658 9517 3614 9517 3613 9599
3650 9600 3700 9629
TIME...MOT...LOC 1335Z 263DEG 36KT 3699 9618 3651 9591 3622 9590
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:48 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 57 min |
| Jul 16, 7:39 AM CDT | Special Weather Statement | TSA | Osage, Washington | 66 min |
| Jul 16, 8:35 AM CDT | Special Weather Statement | TSA | Mayes, Nowata, Rogers, Washington | 55 min |
Nearby
Heat Advisories in Oklahoma, 2020Heat Advisories in Arkansas, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.